In 2016 I had a blood clot on my brain which was caused by a dural fistula. I had Ct Scan, MRI and Angiogram. During the angiogram when the dye was sprayed into my brain I had a massive headache for a few seconds every time it was sprayed. This was the worse headache that I have ever had. Shortly afterwards whilst laying down I had crushing chest pain numb left arm and face and felt very ill and clammy etc. The emergency team were called and after about 10mins I was back to normal. Miraculaously the bloot clot shut off the fistula and no treatment was necessary. So haev a permanent clot in my head. So all now back to normal except that I have perceive my left side of my body is not as it was.For example during my martial arts training I now cannot do certain techniques on my left hand side and loose balance. I also sense a numbness in my left hand when playing the piano. I feel that this may have been caused by the angiogram but have spoken to my GP and he does not know abot this. Has anyone else had bad headaches during an angiogram? Could my very mild left hand issues be casued by the angiogram. I would like to hear from anyone with sililar experience.
@Ricardo1 Hello Do you know where you DAVF in your brain location was? My story is kinda opposite of yours- I got 5 blood clots first causing a massive stroke and about 6 months later they found the DAVF had formed and my left transverse sigmoid vein had collapsed.
I got leg pain and arm pain from my stroke. I do get numbing as well on my left side from the stroke.
Ricardo1, my AVM in my Cerebellum, ruptured in Nov., 2014. I had my first Angiogram in Feb., 2015. All was going well until I noticed on the drive home, I had no feeling whatsoever in my left hand. I freaked out. I thought perhaps the Angiogram caused me to have a stroke. I immediately contacted my Doctor and was told to see him first thing the next am. By then the feeling had returned to my hand, and I was fine. Doctor attributed the numbness to “a reaction to the Angio dye”. (Whatever dye was used, is no longer used on me). However, for 3 days after the Angio, I had bad headaches. After my second Angio I had no side effects or headaches at all. I’m due for another Angio soon, and I pray for good results. Thanks for your post. It reminded me that I am not alone on this journey, and I am wishing you the best on your continued AVM journey.
Angela thank you very much for the response. I’m sorry to hear of your stroke. My Dural fistula is located about 3 cm above my right ear. I was lucky that the vein did not fracture and this I am told was due to fitness for my age. My blood pressure was normal so only had clot or clots I’m not really sure how many remain. I still get headaches especially when when its hot weather and opposite when its very cold. To be honest although I have been discharged from the hospital for a while I’m really unsure of the risks that I have. So I have reduced my training adn weights considerably and now do not do any running.
Sharon thank you for your response. I to was told that maybe the event was due to the dye used but their investigation was inconclusive. Its now 19 months since I was in hospital and feel that things are still not right. I am grateful for the responses and like you feel not alone with this. I don’t believe people understand as its all so rare and unknown.
@Ricardo1 I am allergic to the contrast they use during the angiogram and I have to take steroids for a few days prior - My first angio/embolism was over 7 hrs and I woke up to terrible electrical pain in my left temple and bad occipital pain that lasted for about 2 months I still have pain there but the intensity is not as bad.
The second angio 3 years later my DAVF had sealed itself except for one feeder which they can not reach so we just keep on eye on it. Which was May of 2015. Lately I have been having some sharp pains. I just saw my stroke dr and he wants to wait 3 more months which I think then he will do more MRAs etc.
I have low blood pressure my stroke was rare and not due to anything normal if you can believe it was due to eating too much vit K and taking vit K which is a blood clotter and I was working out and not drinking. It almost killed me.
After cause I was in so much pain my blood pressure was up for me but lately it has been low like 80/40.